Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 25, 2014, 8:21 PM CDT for Bolivar County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2014, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 25, 2014, 8:50 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 173 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036
WWUS84 KJAN 260121
SPSJAN
MSZ018-260150-
BOLIVAR MS-
821 PM CDT WED JUN 25 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT WED JUN 25 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF SCOTT AT 821 PM CDT...MOVING NORTHEAST AT 15
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3373 9074 3353 9090 3353 9111 3354 9115
3367 9108 3368 9103 3371 9105 3377 9102
3378 9099 3380 9100 3384 9098
TIME...MOT...LOC 0121Z 209DEG 15KT 3358 9100
$$
MRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:58 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 25, 2:58 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT WED JUN 25 2014 .SHORT TERM...SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING THIS AFTERNOON MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THESE WILL LINGER INTO THE EVENING HOURS AND PRODUCE A FEW AREAS OF HEAVY RAIN BEFORE WEAKENING THIS EVENING. LATER TONIGHT...SEVERAL MODELS INCLUDING THE 12Z GFS AND SEVERAL RUNS OF THE SREF SHOW THE WAVE CURRENTLY PRODUCING INTENSE STORMS ALONG AND OFF THE LOUISIANA COAST MOVING NORTHEAST. IF THIS OCCURS...STORMS COULD MOVE BACK INTO OUR AREA POSSIBLY PRODUCING SOME HEAVY RAINFALL LATER TONIGHT. OTHER MODEL SOLUTIONS ARE NOT AS BULLISH WITH THIS SCENARIO. HAVE ELECTED TO CONTINUE POPS ALL NIGHT WITH HIGH POPS CONTINUING INTO THURSDAY. THE RISK FOR LOCALLY HEAVY RAIN WILL CONTINUE WITH PWATS AROUND 2 INCHES. STORMS WILL BECOME MORE SCATTERED THURSDAY NIGHT THROUGH FRIDAY NIGHT AS THE WET PERIOD CONTINUES. /SW/ .LONG TERM...(SATURDAY INTO THE MIDDLE OF NEXT WEEK)...THROUGH THE WEEKEND OUR REGION WILL BE TRANSITIONING FROM WEAK TROUGHING AND PERTURBED UPPER LEVEL FLOW TO PRIMARILY HIGH PRESSURE ALOFT AS TROUGHING PULLS WELL BACK TO THE NORTHWEST. UNFORTUNATELY (FOR THOSE WHO HAVE GROWN TIRED OF SHOWERS AND THUNDERSTORMS) THIS PATTERN CHANGE FOR OUR REGION LOOKS TO ONLY GRADUALLY CUT BACK ON RAIN CHANCES. THE FLY IN THE OINTMENT IS THE FACT THE RETREATING TROUGH THIS WEEKEND WILL SHARPEN AND PROMPT DEEPENING SURFACE LOW PRESSURE IN THE NORTHERN PLAINS...THEREBY INDUCING A STRONG PIPELINE OF GULF MOISTURE TRANSPORT FROM THE GULF NORTHWARD ROUGHLY ALONG AND WEST OF THE MS RIVER. SINCE THE MID LEVELS OF THE ATMOSPHERE OVER OUR REGION WILL NOT YET BE WARM ENOUGH TO BE CAPPED TO CONVECTION THIS MOISTURE TRANSPORT WILL FUEL SCATTERED SHOWERS AND STORMS...ESPECIALLY IN WESTERN ZONES. POPS WILL BE HIGHEST FRIDAY AND SATURDAY...TRENDING DOWN A LITTLE SUNDAY. CLOUDS AND PRECIP WILL WORK TO HOLD TEMPERATURES DOWN IN WESTERN ZONES DURING THIS TIME ALTHOUGH AREAS IN THE EAST SHOULD SEE A GRADUAL WARMING BUT PROBABLY NOT ANY TRUE HEAT UNTIL POSSIBLY SUNDAY. FORTUNATELY THERE ARE NO SIGNALS FOR HAZARDOUS WEATHER OVER THIS PERIOD ALTHOUGH SOME BRIEFLY GUSTY THUNDERSTORMS ARE OF COURSE POSSIBLE. BY MONDAY AND INTO THE MIDDLE OF NEXT WEEK MODELS SHOW DECENT AGREEMENT ON DEEP LAYER RIDGING TO BECOME MORE FIRMLY IN CONTROL OF THE WEATHER ACROSS THE LOWER MS VALLEY. AFTERNOON SHOWERS AND STORMS SHOULD BECOME MUCH HARDER TO COME BY DURING THIS TIME AND THE AMOUNT OF PRECIP GENERATED BY THE GFS WAS DEEMED TOO HIGH AND THE EURO AND ITS MOS STATISTICS FOR TEMPS AND POPS FOLLOWED MORE CLOSELY. HEAT WILL INCREASE FOR ALL AREAS WITH MID 90S LIKELY BECOMING WIDESPREAD. MODEL CONSENSUS IS SHOWING SIGNALS FOR A FAIR AMOUNT OF AFTERNOON MIXING WHICH WOULD LIMIT HEAT INDEX VALUES TO NOT MUCH HIGHER THAN ACTUAL TEMPERATURE. HOWEVER...AT THIS JUNCTURE I AM SKEPTICAL OF THIS ASPECT OF THE MODELS SINCE VERY MOIST SOILS WILL BE QUICK TO CONTRIBUTE LOW LEVEL MOISTURE THROUGH EVAPOTRANSPIRATION AND SOME CAPPING COULD LIMIT BOUNDARY LAYER DEPTH (AND THEREFORE ALSO HELP TO KEEP DEWPOINTS HIGH). WITH ALL THIS IN MIND HEAT INDEX VALUES GETTING AT LEAST TO THE CENTURY MARK IS A DECENT BET FOR THE FIRST HALF OF NEXT WORK WEEK AND THE EVENTUAL ISSUANCE OF HEAT ADVISORIES IS NOT IMPOSSIBLE. DUE TO UNCERTAINTIES WE WILL CONTINUE TO MONITOR AND NOT MENTION THIS POTENTIAL IN THE HWO YET. /BB/ && .AVIATION...VFR SKIES PREVAIL ACROSS REGION THIS AFTN WITH SHRA/TSRA DEVELOPING ACROSS NE AL AND CENTRL/S MS. WILL MONITOR SITES CLOSE FOR DIRECT TSRA IMPACT OTHERWISE WILL KEEP VCTS. BRIEF MVFR/IFR CONDS COULD OCCUR AT ANY SITE IF DIRECTLY IMPACTED. NORTHERN SITES ARE LESS LIKELY TO HAVE TSRA WITH DRIER AIR IN PLACE. WEST TO SOUTHWEST WINDS OF 5 TO 10 KT EXPECTED THIS AFTN AND LESS THAN 5 KT OVERNIGHT. SHRA WITH EMBEDDED TSRA WILL OVERSPREAD SW MS STARTING 06Z THROUGH THURSDAY MORNING FOR ALL SITES WITH GTR LAST. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 83 68 88 / 47 74 42 54 MERIDIAN 69 82 66 90 / 35 68 40 47 VICKSBURG 70 84 68 88 / 50 72 46 57 HATTIESBURG 71 84 69 90 / 33 79 25 46 NATCHEZ 69 83 68 87 / 47 76 24 53 GREENVILLE 71 85 70 87 / 46 63 61 61 GREENWOOD 70 83 68 88 / 42 64 57 58 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 25, 2:20 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT WED JUN 25 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 220 PM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. ALLEN && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 25, 4:51 PM CDT, 3 hours 30 minutes before
LAZ008-009-015-016-252230- RICHLAND LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA- 451 PM CDT WED JUN 25 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 451 PM CDT WED JUN 25 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER WARDEN AT 451 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN OF ONE TO TWO INCHES IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN WEST CARROLL...NORTHWESTERN MADISON...EXTREME SOUTHWESTERN EAST CARROLL AND NORTHEASTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3265 9155 3246 9139 3242 9162 3257 9171 TIME...MOT...LOC 2151Z 240DEG 9KT 3253 9154 MRM
Special weather statement, Jun 25, 6:09 PM CDT, 2 hours 12 minutes before
MSZ055-056-252340-
SMITH MS-SIMPSON MS-
609 PM CDT WED JUN 25 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT WED JUN 25 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER SANATORIUM AT 609 PM CDT...MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN SIMPSON AND WEST CENTRAL SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3189 8992 3205 8983 3204 8973 3207 8973
3202 8956 3181 8973
TIME...MOT...LOC 2309Z 209DEG 15KT 3193 8977
MRMLocal storm report, Jun 25, 7:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FLASH FLOOD CLINTON 32.34N 90.33W
06/25/2014 HINDS MS PUBLIC
STREET FLOODING OFF OF I-20 IN CLINTON ALONG FOUNTAIN
PARK DRIVE. REPORT VIA MPING.
0600 PM FLASH FLOOD CLINTON 32.34N 90.33W
06/25/2014 HINDS MS PUBLIC
CLINTON BUSINESS PARKING LOT FLOODED. REPORT RELAYED VIA
SOCIAL MEDIA.
&&
JCULINSpecial weather statement, Jun 25, 7:49 PM CDT, 32 minutes before
MSZ054>056-062>066-260135-
SMITH MS-SIMPSON MS-LINCOLN MS-LAWRENCE MS-JONES MS-
JEFFERSON DAVIS MS-COVINGTON MS-COPIAH MS-
749 PM CDT WED JUN 25 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT WED JUN 25 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM ROCKPORT TO 8 MILES SOUTHWEST OF COLLINS AT
749 PM CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN COPIAH...COVINGTON...NORTHERN JEFFERSON
DAVIS...WEST CENTRAL JONES...NORTHERN LAWRENCE...EXTREME NORTHEASTERN
LINCOLN...SOUTHERN SIMPSON AND SOUTH CENTRAL SMITH COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3197 9002 3186 8959 3168 8932 3144 8963
3163 8990 3173 9033
TIME...MOT...LOC 0049Z 228DEG 18KT 3177 9015 3169 8982
3156 8964
GRGSpecial weather statement, Jun 25, 7:51 PM CDT, 30 minutes before
MSZ056-057-065-066-260130- SMITH MS-JONES MS-JASPER MS-COVINGTON MS- 751 PM CDT WED JUN 25 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 751 PM CDT WED JUN 25 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER TAYLORSVILLE AT 751 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN COVINGTON...SOUTHWESTERN JASPER...NORTHWESTERN JONES AND SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3203 8926 3182 8916 3172 8950 3188 8959 TIME...MOT...LOC 0051Z 246DEG 13KT 3184 8945 GRG
Special weather statement, Jun 25, 8:21 PM CDT, 0 minutes before
MSZ018-260150-
BOLIVAR MS-
821 PM CDT WED JUN 25 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT WED JUN 25 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF SCOTT AT 821 PM CDT...MOVING NORTHEAST AT 15
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3373 9074 3353 9090 3353 9111 3354 9115
3367 9108 3368 9103 3371 9105 3377 9102
3378 9099 3380 9100 3384 9098
TIME...MOT...LOC 0121Z 209DEG 15KT 3358 9100
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:49 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 46 min |
| Jun 25, 7:51 PM CDT | Special Weather Statement | JAN | Smith | 39 min |
| Jun 25, 8:33 PM CDT | Special Weather Statement | JAN | Holmes | 42 min |
| Jun 26, 4:14 PM CDT | Special Weather Statement | JAN | Adams | 46 min |
| Jun 26, 4:19 PM CDT | Special Weather Statement | JAN | Forrest | 26 min |
| Jun 26, 4:54 PM CDT | Special Weather Statement | JAN | Marion | 46 min |
| Jun 26, 5:11 PM CDT | Special Weather Statement | JAN | Franklin | 44 min |
| Jun 26, 5:22 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 43 min |
| Jun 26, 5:50 PM CDT | Special Weather Statement | JAN | Marion | 45 min |
| Jun 26, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 32 min |
| Jun 26, 6:29 PM CDT | Special Weather Statement | JAN | Smith | 41 min |
| Jun 26, 6:35 PM CDT | Special Weather Statement | JAN | Simpson | 40 min |
| Jun 26, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 40 min |
| Jun 26, 3:30 PM CDT | Special Weather Statement | JAN | West Feliciana | 40 min |
| Jun 26, 5:16 PM CDT | Special Weather Statement | JAN | Franklin | 59 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.